Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 38, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 11, 2007, 3:23 PM EDT for Volusia County, Florida. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2007, 3:23 PM EDT (19:23 UTC)
- Expired
- Jun 11, 2007, 4:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 129 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:37 PM EDT | HAIL 0.75 | Daytona Beach, FL | NOVA ROAD AND FIG TREE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1842 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 111923 SVRMLB FLC127-112030- /O.NEW.KMLB.SV.W.0038.070611T1923Z-070611T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 323 PM EDT MON JUN 11 2007 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN VOLUSIA COUNTY IN FLORIDA. * UNTIL 430 PM EDT * AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DAYTONA BEACH INTL SPEEDWAY ND MOVING SOUTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... SOUTH DAYTONA...PORT ORANGE...WILBUR BY THE SEA...PONCE INLET AND NEW SMYRNA BEACH SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2938 8107 2932 8135 2888 8121 2903 8088 $$ 67
1 follow-up statement
000 WWUS52 KMLB 111946 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 343 PM EDT MON JUN 11 2007 FLC127-112030- /O.CON.KMLB.SV.W.0038.000000T0000Z-070611T2030Z/ VOLUSIA FL- 343 PM EDT MON JUN 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR NORTHEASTERN VOLUSIA COUNTY... AT 334 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TIGER BAY STATE FOREST...OR ABOUT 6 MILES WEST OF PORT ORANGE...MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SPRUCE CREEK BY 350 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2938 8107 2932 8135 2888 8121 2903 8088 $$ 67
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:44 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 11, 2:44 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 244 PM EDT MON JUN 11 2007 ...STRONG STORMS POSSIBLE THIS AFTERNOON/EARLY EVENING... .DISCUSSION...CURRENT/TONIGHT...UPPER RIDGING BEGINS TO BREAK DOWN SLIGHTLY OVERNIGHT AS ENERGY FROM A LARGE CLOSED LOW OFF OF NEW ENGLAND PINWHEELS ENERGY SOUTHWARD DOWN THE EAST COAST. WITH THE QUASI-STATIONARY BOUNDARY ACROSS NORTHERN FLORIDA THE SURFACE RIDGE WILL REMAIN SUPPRESSED ACROSS SOUTH FLORIDA. THE EAST COAST SEA BREEZE IS MOVING INLAND A LITTLE QUICKER THAN YESTERDAY AND EXPECT SCATTERED CONVECTION TO FIRE ALONG AND OUT AHEAD OF THIS FEATURE THROUGH THE AFTERNOON. LATER TODAY THE RESULTANT COLLISION BETWEEN THE EAST/WEST COAST BOUNDARIES COULD SEND CONVECTION BACK TOWARDS THE EAST COAST THROUGH MID EVENING ESPECIALLY FROM INDIAN RIVER COUNTY NORTHWARD AS WINDS ALOFT ARE LIGHT BUT HAVE A NORTHWEST COMPONENT TO THEM. THE MAIN THREATS REMAIN DAMAGING DOWNBURST WINDS...LOCALLY HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND LIGHTNING AND HAIL. TEMPERATURES TODAY HAVE BEEN SEVERAL DEGREES LOWER THAN THE PREVIOUS DAY DUE TO ADDITIONAL CLOUD COVER AND AN EARLIER INLAND MOVEMENT OF THE SEA BREEZE. LOWS TONIGHTS LOWS EXPECTED IN THE 70S. WINDS WILL BECOME LIGHT THIS EVENING/OVERNIGHT WITH A SLIGHT SOUTH/SOUTHWEST COMPONENT. TUE-THU...AN UPPER LEVEL DISTURBANCE WILL ROTATE AROUND THE NORTH ATLANTIC MID LEVEL CUT-OFF. ASSOCIATED VORTICITY ADVECTION.... COOLING ALOFT TO -10/-11C...AND SEA BREEZE CONVERGENCE WILL LEAD TO INCREASED PRECIP CHANCES. IN ADDITION...A WEAK SURFACE TROUGH WILL DROP SOUTHWARD INTO THE NORTHERN CWA TUESDAY...THEN INTO THE CENTRAL CWA WED/THU...PROVIDING ADDITIONAL CONVERGENCE/LIFT. INCREASING MID-LEVEL CYCLONIC FLOW WILL ADVECT DEEP AFTERNOON CONVECTION FROM THE INTERIOR TOWARDS/OFFSHORE THE EAST COAST. SEVERE STORMS POSSIBLE TUE AND ESPECIALLY WED AFTERNOON...WITH STRONG WINDS GUSTS AND HAIL THE PRIMARY THREATS. HAVE RAISED POPS FOR TUESDAY AFTERNOON AND LOWERED MAX TEMPS SLIGHTLY. MAX TEMPS NEAR TO SLIGHTLY BELOW CLIMO GIVEN CLOUDS AND HIGH ABOVE CLIMO PRECIP CHANCES MID WEEK. FRI-SUN...LARGE WESTERN ATLANTIC LOW SLOWLY GETS PUSHED EASTWARD WITH UPPER HEIGHTS STILL ON THE LOW SIDE FRIDAY INTO EARLY SATUDAY BEFORE SHORT WAVE RIDGING STARTS TO BUILD OVER FLORIDA. LOW LEVEL FLOW WILL BE VERY LIGHT ONSHORE...WHICH WILL ALLOW THE EAST COAST SEA BREEZE CIRCULATION TO DEVELOP/PUSH INLAND EACH DAY. AIR MASS SHOULD BE DRIER DURING THIS PERIOD...WITH PRECIPITABLE WATER VALUES DROPPING TO AROUND 1.5. THIS SCENARIO SUPPORTS 20-30 POPS EACH DAY. && .AVIATION...CONVECTION CENTERED THIS AFTERNOON/EVENING AROUND INLAND MOVING EAST/WEST COAST SEA BREEZE BOUNDARIES. SCT MVFR/IFR TSRA TO AROUND 03Z WITH IMPROVING CONDITIONS AFTERWARD. && .MARINE...SOUTH/SOUTHEAST WINDS AROUND 10 KT OR LESS LATE THIS AFTERNOON INTO EARLY EVENING WILL TRANSITION BACK TO SOUTHWESTERLY OVERNIGHT. SEAS 1-2 FT. ONSHORE FLOW AOB 10 KT TUE WILL BECOME OFFSHORE WED/THU. AN ONSHORE FLOW WILL GRADUALLY BECOME RE-ESTABLISHED BY LATE IN THE WEEK AS THE WEAK SURFACE DROP LOSES IDENTITY ACROSS THE CENTRAL COASTAL WATERS. SEAS WILL REMAIN 3 FT OR LESS OUTSIDE OF CONVECTION. SCATTERED-NUMEROUS STORMS WILL MOVE ACROSS THE INTRACOASTAL RIVERS AND INTO THE COASTAL WATERS EACH AFTERNOON THIS WEEK...MOST LIKELY TUE/WED. A FEW STORMS MAY BE STRONG/SEVERE. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 86 71 84 / 20 60 30 60 MCO 73 89 71 87 / 20 50 30 50 MLB 73 87 71 85 / 20 60 30 60 VRB 71 88 72 86 / 20 50 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SEDLOCK LONG TERM....SPRATT
Hazardous weather outlook, Jun 11, 5:40 AM EDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 540 AM EDT MON JUN 11 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 112145- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 540 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON AS THE EAST AND WEST COAST SEA BREEZES DEVELOP AND MOVE INLAND. THE PRIMARY THREAT FROM ANY STORMS THAT DEVELOP WILL BE DANGEROUS CLOUD-TO-GROUND LIGHTNING...ALTHOUGH A FEW STORMS COULD PRODUCE SMALL HAIL AND STRONG GUSTY WINDS. RESIDENTS SHOULD REMEMBER THAT LIGHTNING MAKES ANY THUNDERSTORM A POTENTIAL KILLER. MOVE INDOORS IMMEDIATELY IF THUNDER IS HEARD AND REMAIN INDOORS FOR 30 MINUTES PAST THE LAST RUMBLE OF THUNDER. ...FLOODING... THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL MOVE SLOWLY TO THE SOUTH-SOUTHEAST DUE TO WEAK STEERING WINDS ALOFT. DUE TO THEIR SLOW MOVEMENT...SOME STORMS WILL PRODUCE TORRENTIAL RAINFALL IN LOCALIZED AREAS. THIS MAY CAUSE LOW-LYING AND POOR DRAINAGE AREAS TO FLOOD. DRIVERS ARE ADVISED NOT TO DRIVE ACROSS FLOODED ROADS WHERE THE DEPTH OF THE WATER CANNOT BE DETERMINED. ...FIRE WEATHER IMPACT... AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW 50% OVER THE INTERIOR COUNTIES THIS AFTERNOON. WHILE THESE VALUES ARE NOT CRITICALLY DRY...THEY ARE LOW AND WILL COMBINE WITH CONTINUING DRY CONDITIONS TO CREATE A FIRE THREAT FROM MIDDAY THOUGH LATE AFTERNOON. ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AS WELL...ADDING TO THE FIRE THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW
In the hours before
Special weather statement, Jun 11, 2:50 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 250 PM EDT MON JUN 11 2007 FLZ141-111930- COASTAL VOLUSIA COUNTY- 250 PM EDT MON JUN 11 2007 ...STRONG THUNDERSTORMS AFFECTING NORTHEASTERN VOLUSIA COUNTY... AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER DAYTONA BEACH INTL SPEEDWAY...MOVING SOUTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE DAYTONA BEACH SPEEDWAY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:35 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 55 min |
| Jun 11, 5:01 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 59 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.